Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 6, 2005, 4:32 PM EDT for Sevier County, Tennessee. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 6, 2005, 6:30 PM EDT
- In force
- 118 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 062033 FFWMRX TNC155-062230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 432 PM EDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... SEVIER COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITIES PITTMAN CENTER AND GATLINBURG * UNTIL 630 PM EDT * AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXTREMELY HEAVY RAIN FROM A THUNDERSTORM OVER WEBB CREEK IN THE PITTMAN CENTER AREA. THE STORM WAS NEARLY STATIONARY. THIS IS A POTENTIALLY LIFE THREATENING SITUATION. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3561 8356 3565 8325 3583 8325 3579 8357 $$ BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:15 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 6, 3:15 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT SAT AUG 6 2005 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...BOUNDARY SETTING UP ALONG N CUMBERLAND PLATEAU AND SW VA THIS AFTN. GOOD HEATING HAS OCCURRED THERE SO NUMEROUS COVERAGE EXPECTED INTO THE EVE. SLOW MOVING CELLS MAY CAUSE LOCALIZED FLOODING. ELSEWHERE...SE FLOW UPSLOPING ACROSS NC WITH GOOD SHWR COVERAGE THERE AND INTO MOUNTAINS. MODELS HAVE DIFFERING SOLUTIONS THROUGH THE REMAINDER OF THE SHORT TERM. FLOW IS LIGHT UP TO 500 MB BUT PREFER GFS SOLUTION WHICH HAS INVERTED TROUGH SETTING UP NORTHEASTWARD THROUGH MRX CWA TDY. THIS MATCHES BETTER WITH CURRENT RADAR AND SAT PIX. NAM KEEPS TROUGH AXIS W OF AREA. EITHER WAY MOISTURE ADVECTION INCREASES ACROSS THE AREA THROUGH MONDAY. DECENT UPR DIFFLUENCE SETTING UP OVR S APPALACHIANS AS DEFORMATION ZONE NEARLY STATIONARY ACROSS NE MRX CWA. FAVORABLE OMEGA VALUES OVR AREA LATER TONIGHT INTO SUNDAY. MOUNTAIN AREAS MAY HAVE TO BE UPGRADED TO CATEGORICAL POPS FOR SUN IN LATER PACKAGES. SIMILAR CONDITIONS ON MONDAY. DAYTIME TEMPERATURES SHOULD BE BELOW NORMAL UNDER MOSTLY CLOUDY SKIES. .LONG TERM...(TUESDAY THROUGH SATURDAY)...GFS INDICATING WEAK SURFACE BOUNDARY LINGERING ACROSS THE REGION ON TUESDAY AND WEDNESDAY...ALONG WITH THE HELP OF A WEAK SHORTWAVE ALOFT...SHOULD BRING SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. GFS INDICATING A LITTLE DECREASE IN MOISTURE BY THURSDAY...BUT STILL MAY SEE ISOLATED ACTIVITY ON THURSDAY THROUGH SATURDAY...WILL KEEP SLIGHT CHANCE POPS ALL 3 DAYS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 85 69 86 / 40 60 60 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 83 67 83 / 30 60 30 40 OAK RIDGE, TN 68 84 68 84 / 30 60 30 40 TRI CITIES AIRPORT, TN 64 82 64 82 / 30 60 60 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON/GH
Hazardous weather outlook, Aug 6, 4:00 AM EDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EDT SAT AUG 6 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-070800- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 400 AM EDT (300 AM CDT) SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY THIS AFTERNOON AND EVENING. THE BEST CHANCES WILL BE ACROSS NORTHEAST PARTS OF THE CUMBERLAND PLATEAU INTO SOUTHWEST VIRGINIA... ASSOCIATED WITH A WEAK COLD FRONT. MOUNTAINOUS AREAS ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE WILL ALSO BE FAVORED LOCATIONS FOR INITIAL DEVELOPMENT. MOST STORMS WILL MOVE SLOWLY WEST OR NORTHWEST AT 10 MPH OR LESS ...AND MAY PRODUCE LOCALLY HEAVY RAINS IN EXCESS OF TWO INCHES. ALSO...ISOLATED STRONG STORMS COULD PRODUCE DAMAGING WINDS OF 50 MPH OR GREATER. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... THERE WILL GENERALLY BE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
In the hours before
Local storm report, Aug 6, 3:43 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG ABINGDON 36.71N 81.97W
08/06/2005 WASHINGTON VA LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&
MEP/GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:24 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 51 min |
| Aug 5, 9:03 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 27 min |
| Aug 5, 9:08 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 34 min |
| Aug 5, 9:47 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 29 min |
| Aug 5, 9:53 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 52 min |
| Aug 6, 2:36 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 27 min |
| Aug 6, 4:21 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 39 min |
| Aug 6, 4:25 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 65 min |
| Aug 6, 5:07 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 38 min |
| Aug 6, 5:31 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 44 min |
| Aug 6, 5:44 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson | 31 min |
| Aug 6, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 55 min |
| Aug 6, 7:23 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell | 67 min |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.